Alert archive / Louisiana / Flash Flood Warnings in 2008
Flash Flood Warning 22, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Sep 1, 2008, 10:26 PM CDT for Washington Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2008, 10:26 PM CDT (03:26 UTC)
- Expired
- Sep 2, 2008, 1:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Washington Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 3.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 783 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 467 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 549 m²/s²
- 0-3 km storm-relative helicity
- 579 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 11.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLIX 020326
FFWLIX
LAC117-020630-
/O.NEW.KLIX.FF.W.0022.080902T0326Z-080902T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS-BATON ROUGE LA
ISSUED BY NATIONAL WEATHER SERVICE MOBILE AL
1026 PM CDT MON SEP 1 2008
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WASHINGTON PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...FRANKLINTON...BOGALUSA...
* UNTIL 130 AM CDT
* AT 1022 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VARNADO AND
MOUNT HERMAN
2 TO 3 INCHES HAVE ALREADY FALLEN OVER THE WARNED AREA...WITH AN
ADDITIONAL RAINFALL AMOUNTS OF 3 TO 4 INCHES ARE POSSIBLE IN THE
WARNED AREA.
LAT...LON 3100 8974 3068 8988 3073 9026 3099 9034
3101 8974
$$
SAMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 3:59 PM CDT, 6 hours 27 minutes earlier.
Area forecast discussion, Sep 1, 3:59 PM CDT, 6 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
359 PM CDT MON SEP 1 2008
.DISCUSSION...
ALL EYES REMAIN FIXED ON GUSTAV AS IT CONTINUES TO MOVE NORTHWEST
ACROSS SOUTHERN LOUISIANA. THOUGH GUSTAV HAS BEEN DOWNGRADED TO A
CATEGORY ONE HURRICANE ON THE SAFFIR-SIMPSON SCALE...IT REMAINS A
DANGEROUS STORM. SQUALLS ASSOCIATED WITH THE STORM ARE STILL CAPABLE
OF PRODUCING ISOLATED TORNADOES...STRONG GUSTY WINDS AND VERY HEAVY
RAIN.
FOR MORE INFORMATION ON RECORDED WIND SPEEDS...STORM SURGES AND
DAMAGE...PLEASE REFER TO HURRICANE LOCAL STATEMENTS UNDER THE HEADER
HLSLIX AND PUBLIC INFORMATION STATEMENTS ISSUED UNDER THE HEADER
PNSLIX.
GUSTAV IS FORECAST TO CONTINUE MOVING NORTHWEST THROUGH LOUISIANA FOR
THE NEXT FEW DAYS...AS IT DOES SO...THE OUTER RAIN BANDS WILL
CONTINUE TO AFFECT SOUTHEASTERN LOUISIANA AND SOUTHERN MISSISSIPPI
RESULTING IN LIKELY TO CATEGORICAL POPS THROUGH WEDNESDAY. STORM
TOTAL RAINFALL IS STILL EXPECTED TO BE IN THE 6 TO 12 INCH RANGE
WITH ISOLATED AMOUNTS OF UP TO 20 INCHES POSSIBLE. THESE RAINS WILL
BE CAPABLE OF PRODUCING MODERATE TO MAJOR FLOODING ON SOME OF THE
AREA RIVERS. FOR INFORMATION REGARDING SPECIFIC RIVERS...PLEASE
REFER TO THE DAILY HYDROLOGIC STATEMENT ISSUED UNDER THE HEADER
RVSLIX.
EVEN AFTER GUSTAV MOVES OUT OF THE AREA...WINDS WILL STILL MAINTAIN
A SOUTHERLY COMPONENT ALLOWING GULF MOISTURE TO REMAIN IN THE AREA.
SHOULD SEE AT LEAST SCATTERED CONVECTION THROUGH THE WEEKEND. THERE
IS ONE CAVEAT TO THIS FORECAST. HURRICANE HANNAH IS CURRENTLY
EXPECTED TO MOVE INLAND SOMEWHERE ALONG THE GEORGIA OR SOUTH
CAROLINA COAST AND THEN TURN MORE NORTHWARD AS IT IS PICKED UP BY AN
APPROACHING TROUGH. IF HANNAH WERE TO MOVE FARTHER INLAND INTO
GEORGIA THAN CURRENTLY EXPECTED...NORTHERLY WINDS TRANSPORTING DRIER
AIR INTO THE REGION WOULD RESULT IN MUCH LOWER POPS LATE IN THE
WEEK.
&&
.AVIATION...
WINDS WILL REMAIN STRONG NEAR BTR FOR THIS EVENING...WHILE
CONDITIONS SHOULD IMPROVE AT MSY...BTR...GPT LATER TODAY.
&&
.MARINE...
WINDS AND SEAS WILL REMAIN HIGH OVER THE COASTAL WATERS THROUGH
TONIGHT. AS HURRICANE AND TROPICAL STORM WARNINGS ARE
DROPPED...SMALL CRAFT ADVISORIES ARE LIKELY TO BE REQUIRED THROUGH
TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 72 83 73 85 / 100 90 70 60
BTR 73 84 73 86 / 100 90 70 60
MSY 77 85 77 85 / 100 90 70 60
GPT 74 84 75 85 / 100 90 70 60
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...HURRICANE WARNING FOR LAZ038-040-049-050-056>070.
FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR LAZ034>040-046>050-
056>070.
HURRICANE WIND WARNING UNTIL 7 AM CDT TUESDAY FOR LAZ034>037-
046>048.
TROPICAL STORM WIND WARNING UNTIL 7 AM CDT TUESDAY FOR LAZ039.
GM...HURRICANE WARNING FOR GMZ530-550-555-570-575.
MS...HURRICANE WARNING FOR MSZ080>082.
FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR MSZ068>071-077-
080>082.
TROPICAL STORM WIND WARNING UNTIL 7 AM CDT TUESDAY FOR
MSZ068>071-077.
GM...HURRICANE WARNING FOR GMZ550-555-570-575.
&&
AVIATION/MARINE...25
REST OF DISCUSSION...95/DMHazardous weather outlook, Sep 1, 10:28 AM CDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1028 AM CDT MON SEP 1 2008 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-021530- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1028 AM CDT MON SEP 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE CENTER OF HURRICANE GUSTAV MADE LANDFALL NEAR COCODRIE LOUISIANA THIS MORNING. SIGNIFICANT STORM SURGE FLOODING CONTINUES TO BE A THREAT IN LOW LYING AREAS...ESPECIALLY NEAR AND TO THE EAST OF COCODRIE. HURRICANE FORCE WINDS OR WIND GUSTS ARE EXPECTED TO CONTINUE OVER MUCH OF THE AREA TODAY AND INTO TONIGHT...WITH TROPICAL STORM FORCE WIND GUSTS EXPECTED FARTHER INLAND. THERE WILL BE A THREAT OF ISOLATED TORNADOES CONTINUING INTO THIS AFTERNOON. RAINFALL TOTALS OF 6 TO 12 INCHES WILL BE POSSIBLE THROUGH TONIGHT. THIS RAIN WILL BE VERY HEAVY AT TIMES AND MAY CAUSE FLASH FLOODING...AS WELL AS MODERATE TO MAJOR FLOODING ALONG SOME RIVERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY ASSOCIATED WITH GUSTAV. IN ADDITION...HEAVY RAINFALL WILL CONTINUE TO BE A THREAT WITH STORM TOTAL RAINFALL OF NEAR 20 INCHES POSSIBLE IN SOME ISOLATED LOCATIONS. FLOODING OF RIVERS MAY CONTINUE FOR SEVERAL DAYS. THE THREAT OF WIDESPREAD HAZARDOUS WEATHER IS LOW FOR THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS ARE ASKED TO CONTINUE SUPPORTING HURRICANE OPERATIONS TODAY.
In the hours before
Local storm report, Sep 1, 8:14 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
814 PM CDT MON SEP 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HURRICANE BATON ROUGE 30.45N 91.13W
09/01/2008 EAST BATON ROUGE LA NEWSPAPER
*** 1 FATAL *** ONE PERSON KILLED WHEN A TREE FELL ON A
HOME. REPORT FROM ADVOCATE NEWSPAPER IN BATON ROUGE.
&&
RSWLocal storm report, Sep 1, 8:18 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
818 PM CDT MON SEP 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM TORNADO LAKE CATHERINE 30.11N 89.71W
09/01/2008 ORLEANS LA PUBLIC
REPORT OF TORNADO NEAR LAKE CATHERINE THROUGH HAM RADIO.
&&
25Local storm report, Sep 1, 8:23 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
823 PM CDT MON SEP 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TORNADO GREENSBURG 30.83N 90.67W
09/01/2008 ST. HELENA LA AMATEUR RADIO
REPORT OF A TORNADO IN GREENSBURG THROUGH HAM RADIO.
&&
11Local storm report, Sep 1, 9:18 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
918 PM CDT MON SEP 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM FUNNEL CLOUD GAUTIER 30.39N 88.64W
09/01/2008 JACKSON MS PUBLIC
FUNNEL CLOUD SPOTTED IN GAUTIER AT THE INTERSECTION OF
DOLPHIN STREET AND OLD SPANISH TRAIL. FUNNEL CLOUD WAS
NOT OBSERVED TOUCHING DOWN ALTHOUGH IT DID LIFT A VEHICLE
SLIGHTLY OFF OF THE GROUND.
&&
9/SOThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 7:41 PM CDT | Tornado Warning | LIX | Saint Helena | 34 min |
| Sep 1, 7:51 PM CDT | Tornado Warning | LIX | Orleans, Saint Tammany | 24 min |
| Sep 1, 8:13 PM CDT | Tornado Warning | LIX | Saint Tammany | 32 min |
| Sep 1, 8:46 PM CDT | Tornado Warning | LIX | Saint Tammany | 14 min |
| Sep 1, 9:03 PM CDT | Flash Flood Warning | LIX | Saint Tammany | 3 hr |
| Sep 1, 9:58 PM CDT | Coastal Flood Warning | LIX | Saint Bernard, Saint James, Saint John the Baptist | 9 hr |
| Sep 2, 12:16 AM CDT | Tornado Warning | LIX | Saint Tammany, Tangipahoa, Washington | 44 min |
| Sep 2, 12:39 AM CDT | Tornado Warning | LIX | Washington | 39 min |
| Sep 2, 12:59 AM CDT | Tornado Warning | LIX | Saint Tammany, Tangipahoa, Washington | 31 min |
| Sep 2, 2:20 AM CDT | River Flood Warning | LIX | St. Mary | 58 hr |
| Sep 2, 3:05 AM CDT | Flash Flood Warning | LIX | Saint Tammany, Tangipahoa, Washington | 3 hr |
| Sep 2, 3:08 AM CDT | Tornado Warning | LIX | Livingston, Saint Helena, Tangipahoa, Washington | 52 min |
| Sep 2, 3:50 AM CDT | Flash Flood Warning | LIX | East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, West Baton Rouge, West Feliciana | 6 hr |
| Sep 2, 4:52 AM CDT | Tornado Warning | LIX | Jefferson, Lafourche, Plaquemines | 23 min |
| Sep 2, 5:00 AM CDT | Special Marine Warning | LIX | 15 min | |
| Sep 2, 5:19 AM CDT | Tornado Warning | LIX | Plaquemines, Saint Bernard | 41 min |
| Sep 2, 6:14 AM CDT | Special Marine Warning | LIX | 61 min | |
| Sep 2, 7:13 AM CDT | Coastal Flood Warning | LIX | Saint Bernard, Saint John the Baptist | 3 hr |
| Sep 2, 9:03 AM CDT | Flash Flood Warning | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Livingston, Saint Helena and 1 more | 7 hr |
| Sep 2, 9:35 AM CDT | River Flood Warning | LIX | Saint Tammany | 7 days |
| Sep 2, 9:36 AM CDT | River Flood Warning | LIX | West Baton Rouge | 4 days |
| Sep 2, 9:44 AM CDT | River Flood Warning | LIX | Saint Tammany | 9 days |
| Sep 2, 10:34 AM CDT | Coastal Flood Warning | LIX | Saint Bernard, Saint John the Baptist | 37 hr |
| Sep 2, 10:56 AM CDT | Tornado Warning | LIX | East Feliciana | 15 min |
| Sep 2, 12:08 PM CDT | Flash Flood Warning | LIX | East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, West Baton Rouge, West Feliciana | 4 hr |
| Sep 2, 12:34 PM CDT | Tornado Warning | LIX | East Feliciana, Saint Helena | 41 min |
| Sep 2, 1:49 PM CDT | Tornado Warning | LIX | Tangipahoa | 26 min |
| Sep 2, 2:15 PM CDT | Tornado Warning | LIX | Tangipahoa | 22 min |
| Sep 2, 2:29 PM CDT | Tornado Warning | LIX | Saint Tammany | 46 min |
| Sep 2, 2:53 PM CDT | Tornado Warning | LIX | Saint Tammany, Washington | 37 min |
| Sep 2, 3:16 PM CDT | Tornado Warning | LIX | Saint Tammany, Washington | 30 min |
| Sep 2, 3:27 PM CDT | Flash Flood Warning | LIX | Ascension, East Baton Rouge, East Feliciana, Iberville, Livingston, Saint Helena and 2 more | 3 hr |
| Sep 2, 3:29 PM CDT | Tornado Warning | LIX | Washington | 13 min |
| Sep 2, 3:31 PM CDT | River Flood Warning | LIX | Saint Bernard | 45 hr |
| Sep 2, 3:33 PM CDT | River Flood Warning | LIX | Saint Bernard | 35 hr |
| Sep 2, 3:33 PM CDT | Special Marine Warning | LIX | 87 min | |
| Sep 2, 4:02 PM CDT | Tornado Warning | LIX | Saint Tammany, Washington | 28 min |
| Sep 2, 4:55 PM CDT | Tornado Warning | LIX | Jefferson, Orleans | 35 min |
| Sep 2, 5:15 PM CDT | Tornado Warning | LIX | Saint Tammany | 30 min |
| Sep 2, 5:17 PM CDT | Tornado Warning | LIX | Pointe Coupee, West Baton Rouge, West Feliciana | 28 min |
| Sep 2, 5:39 PM CDT | Tornado Warning | LIX | Jefferson | 21 min |
| Sep 2, 5:44 PM CDT | Tornado Warning | LIX | West Feliciana | 31 min |
| Sep 2, 6:12 PM CDT | Tornado Warning | LIX | Saint Tammany, Washington | 48 min |
| Sep 2, 6:17 PM CDT | Tornado Warning | LIX | West Feliciana | 28 min |
| Sep 2, 6:21 PM CDT | Special Marine Warning | LIX | 24 min | |
| Sep 2, 6:44 PM CDT | Tornado Warning | LIX | West Feliciana | 31 min |
Nearby
Flash Flood Warnings in Louisiana, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.